Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 67, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 13, 2010, 4:56 PM CDT for Barnes County, Cass County, Ransom County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2010, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 13, 2010, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Barnes County, ND, Cass County, ND, Ransom County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 100 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
300
WFUS53 KFGF 132156
TORFGF
NDC003-017-073-132300-
/O.NEW.KFGF.TO.W.0067.100713T2156Z-100713T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHWESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 600 PM CDT
* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. THE
TORNADIC STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF BALD HILL DAM TO 3 MILES SOUTHWEST OF KATHRYN...MOVING
TO THE EAST AT 25 MPH.
* THE TORNADIC STORMS WILL BE NEAR...
NOME AND FINGAL AROUND 515 PM CDT.
ORISKA AROUND 520 PM CDT.
LUCCA AROUND 525 PM CDT.
TOWER CITY AROUND 530 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORMS
INCLUDE ENDERLIN...BUFFALO...SHELDON...EMBDEN AND ABSARAKA.
FOR MOTORISTS ON INTERSTATE 94...THE TORNADIC STORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 294 AND NORTH DAKOTA MILE MARKER 324...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4656 9805 4662 9805 4663 9815 4709 9817
4701 9736 4649 9734
TIME...MOT...LOC 2156Z 277DEG 22KT 4700 9799 4665 9798
$$
BH/JK2 follow-up statements
805
WWUS53 KFGF 132214
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
514 PM CDT TUE JUL 13 2010
NDC003-017-073-132300-
/O.CON.KFGF.TO.W.0067.000000T0000Z-100713T2300Z/
RANSOM ND-BARNES ND-CASS ND-
514 PM CDT TUE JUL 13 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASS...
EASTERN BARNES AND NORTHERN RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA
UNTIL 600 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF ORISKA TO 3 MILES SOUTHWEST
OF NOME...MOVING TO THE EAST AT 25 MPH.
THE TORNADIC STORMS WILL BE NEAR...
ORISKA AROUND 520 PM CDT.
LUCCA AROUND 525 PM CDT.
TOWER CITY AROUND 530 PM CDT.
ENDERLIN AROUND 540 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORMS
INCLUDE BUFFALO...ALICE...SHELDON...ANSELM...ABSARAKA AND EMBDEN.
FOR MOTORISTS ON INTERSTATE 94...THE TORNADIC STORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 302 AND NORTH DAKOTA MILE MARKER 324...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4656 9805 4662 9805 4663 9811 4709 9814
4701 9736 4649 9734
TIME...MOT...LOC 2214Z 277DEG 22KT 4699 9783 4664 9782
$$
HOPKINS654
WWUS53 KFGF 132226
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
526 PM CDT TUE JUL 13 2010
NDC003-017-073-132300-
/O.CON.KFGF.TO.W.0067.000000T0000Z-100713T2300Z/
RANSOM ND-BARNES ND-CASS ND-
526 PM CDT TUE JUL 13 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CASS...
SOUTHEASTERN BARNES AND NORTHERN RANSOM COUNTIES IN SOUTHEAST NORTH
DAKOTA UNTIL 600 PM CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ORISKA TO 8 MILES SOUTHWEST
OF ENDERLIN...MOVING TO THE EAST AT 25 MPH.
THE TORNADIC STORMS WILL BE NEAR...
ENDERLIN AROUND 540 PM CDT.
ALICE AROUND 545 PM CDT.
SHELDON AND ANSELM AROUND 550 PM CDT.
EMBDEN AROUND 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4685 9738 4649 9734 4656 9801 4688 9800
4688 9796
TIME...MOT...LOC 2226Z 277DEG 22KT 4686 9772 4656 9772
$$
HOPKINSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 4:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 455 PM CDT TUE JUL 13 2010 NDZ014-015-024-132245- BENSON ND-EDDY ND-RAMSEY ND- 455 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RAMSEY... SOUTHEASTERN BENSON AND NORTHERN EDDY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES NORTHWEST OF NEW ROCKFORD...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL BE NEAR... SHEYENNE AROUND 505 PM CDT. OBERON AROUND 510 PM CDT. WARWICK...TOKIO AND FORT TOTTEN AROUND 545 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RITTERLING
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 65 min |
| Jul 13, 4:01 PM CDT | Tornado Warning | FGF | Barnes | 59 min |
| Jul 13, 4:47 PM CDT | Flash Flood Warning | FGF | Barnes | 6 hr |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 64 min |
| Jul 13, 5:56 PM CDT | Tornado Warning | FGF | Cass, Ransom, Richland | 64 min |
| Jul 13, 6:56 PM CDT | Tornado Warning | FGF | Cass, Richland | 64 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.